Alert archive / New Jersey / Special Weather Statements in 2011
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Jun 11, 2011, 1:11 AM EDT for Union County, New Jersey. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2011, 1:11 AM EDT (05:11 UTC)
- Expired
- Jun 11, 2011, 2:00 AM EDT
- In force
- 49 min
- Issued by
- NWS New York, NY
County Union County, NJ
The radar
The Philadelphia radar (KDIX), 78 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 5.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
815
WWUS81 KOKX 110511
SPSOKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
111 AM EDT SAT JUN 11 2011
NJZ105>108-110600-
EASTERN ESSEX-EASTERN UNION-WESTERN ESSEX-WESTERN UNION-
111 AM EDT SAT JUN 11 2011
...STRONG THUNDERSTORM WILL IMPACT SOUTHERN ESSEX AND UNION
COUNTIES...
AT 110 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WATCHUNG...OR NEAR NORTH PLAINFIELD...AND
MOVING EAST AT 20 MPH.
THIS STORM WILL BE...
NEAR SUMMIT BY 130 AM.
NEAR CLARK BY 135 AM.
NEAR UNION BY 145 AM.
NEAR ELIZABETH BY 155 AM.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4074 7437 4077 7419 4064 7419 4059 7421
4059 7424 4058 7430 4059 7431 4058 7440
4059 7446 4063 7441 4065 7441 4064 7445
4067 7446
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jun 10, 11:22 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 10, 11:22 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 1122 PM EDT FRI JUN 10 2011 .SYNOPSIS... A STATIONARY FRONT WILL REMAIN SOUTH OF THE AREA TONIGHT. HIGH PRESSURE WILL BUILD TO THE NORTH OF THE AREA OVERNIGHT...AND THEN OFFSHORE ON SATURDAY. THE FRONT WILL RETURN NORTH AS A WARM FRONT LATE SATURDAY NIGHT INTO SUNDAY MORNING. A COLD FRONT THEN PASSES THROUGH ON SUNDAY FOLLOWED BY HIGH PRESSURE AND GENERALLY DRY WEATHER THROUGH MID WEEK. THE NEXT FRONTAL SYSTEM APPROACHES AT THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... ISOLATED SHOWERS CONTINUE TO DEVELOP OVER PORTIONS OF THE CWA. WILL ALSO NEED TO KEEP AN EYE ON UPSTREAM CONVECTION...ASSOCIATED WITH EMBEDDED SHORTWAVES MOVING QUICKLY IN ZONAL FLOW. A FEW MODEL SOLUTIONS DO INDICATE THAT SHOWER COVERAGE EXPANDS AND OVERSPREADS AT LEAST PORTIONS OF THE AREA OVERNIGHT. IN ADDITION...INCREASING ISENTROPIC LIFT WILL OCCUR...RESULTING IN MORE STRATUS DEVELOPMENT. IN FACT...STRATUS CONTINUES TO SWEEP ACROSS THE AREA FROM EAST TO WEST. PATCHY FOG POSSIBLE. THE INCREASING LOW LEVEL LIFT IS DUE TO A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE NORTH...AND THE FRONT TO THE SOUTH. UPDATED TEMPS BASED ON LATEST GFS LAMP GUIDANCE TO BETTER CAPTURE LATEST TRENDS. EAST FLOW HAS RESULTED IN COOLER TEMPS EAST. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... ON SATURDAY...FRONT TO THE SOUTH IS EXPECTED TO SLOWLY LIFT AS A WARM FRONT...RESULTING A CHANCE FOR ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS THE REGION. HIGHS WILL GENERALLY REMAIN IN THE UPPER 60S TO LOWER 70S ACROSS THE AREA. MEANWHILE...LOW PRESSURE WILL REMAIN WELL NORTH OF THE AREA AS ITS ASSOCIATED COLD FRONT DROPS DOWN SATURDAY NIGHT. WILL UPDATE POPS TO LIKELY SATURDAY NIGHT. CONVECTIVE PARAMETERS ARE NOT VERY FAVORABLE FOR THUNDERSTORMS BUT WILL CONTINUE MENTION DUE TO FRONTAL LIFT. && .LONG TERM /SUNDAY THROUGH FRIDAY/... COLD FRONT ARRIVES SUNDAY MORNING WITH MOST MODELS IN AGREEMENT THAT THE FRONT WILL TRANSIT THE AREA BY SUNSET. KEPT LIKELY POPS DURING THE DAY...WITH LIKELY POPS LINGERING IN EASTERN AREAS INTO THE LATE AFTERNOON AND EVENING. FRONT TIMING AND FORECASTED CAPE WILL LIKELY SUPPORT THUNDER. HIGH PRESSURE BEGINS TO BUILD IN AT THE SURFACE ON MONDAY...WITH FLOW ALOFT BECOMING CYCLONIC AS A 500 MB TROUGH APPROACHES. KEPT SLIGHT CHANCE POPS IN THE GRIDS FOR MONDAY AFTERNOON/EARLY EVENING AS THE COMBINATION OF DIURNAL HEATING AND TROUGH AXIS OVERHEAD MAY RESULT IN A PASSING SHOWER. RIDGING ALOFT FOR TUESDAY THROUGH THURSDAY...WHILE SURFACE HIGH PRESSURE MOVES FROM THE EASTERN GREAT LAKES INTO THE MID ATLANTIC AND THEN OFFSHORE BY WEDNESDAY AFTERNOON. DRY WEATHER TUESDAY INTO EARLY THURSDAY WITH TEMPERATURES WARMING BACK INTO THE 80S ON WEDNESDAY AWAY FROM THE COAST. A LOW PRESSURE SYSTEM LIFTS NORTHEAST OUT OF THE NORTHERN GREAT LAKES REGION ON THURSDAY. CONVECTION CHANCES INCREASE LATE THURSDAY INTO FRIDAY AS THE TRAILING FRONTAL BOUNDARIES APPROACH THE REGION. && .AVIATION /03Z SATURDAY THROUGH WEDNESDAY/... HIGH PRESSURE BUILDS ACROSS SOUTHEASTERN CANADA THROUGH TONIGHT...AS A FRONTAL BOUNDARY STALLS OUT ACROSS THE MID ATLANTIC STATES. IFR CONDS HAVE MADE IT TO KISP/KBDR AS OF 03Z AND WILL CONTINUE TO MOVE WEST OVERNIGHT. TIMED TO REACH KJFK/KLGA BETWEEN 04Z AND 05Z AND KTEB/KEWR BETWEEN 05Z AND 06Z. TAFS REFLECT THIS. VSBY IS EXPECTED TO BECOME REDUCED TO LOW MVFR OR EVEN IFR AFT 08Z...BUT UNCERTAINTY IS HIGHER WITH THIS. SCT SHOWERS DEVELOPING ACROSS EASTERN PA/WESTERN NJ WILL MAKE IT INTO NYC TERMINALS BETWEEN 04Z AND 06Z IF IT HOLDS TOGETHER. THIS MAY WRECK HAVOC WITH CIG FORECAST. WILL ADD SHRA AND CB APPENDAGE BACK INTO WESTERN TERMINALS. WILL ALSO NEED TO MONITOR STORMS OVER CENTRAL PA AND AMEND ACCORDINGLY OVERNIGHT. LIGHT EASTERLY FLOW OVERNIGHT INCREASING TO 8 TO 12 KT SAT MORNING AS WARM FRONT SLOWLY APPROACHES FROM THE S. NOT CONFIDENT IN TIMING OF ANY SHOWERS SO HAVE LEFT THEM OUT OF FORECAST. LITTLE IMPROVEMENT IN CONDS ON SAT...BUT MOST LOCATIONS SHOULD IMPROVE TO MVFR. OUTLOOK FOR 00Z SUNDAY THROUGH WEDNESDAY... SATURDAY NIGHT-SUNDAY...MVFR TO IFR. SHOWERS/TSTMS POSSIBLE WITH FRONTAL SYSTEM APPROACHING. SUNDAY NIGHT-MONDAY...VFR. GUSTY NW WINDS POSSIBLE. MONDAY NIGHT-WEDNESDAY...MOST LIKELY VFR...SMALL CHANCE SUB-VFR. GUSTY NW-N WINDS POSSIBLE MAINLY DURING THE DAY. && .MARINE... WINDS INCREASE OVERNIGHT FROM THE EAST AS PRESSURE GRADIENT TIGHTENS SOMEWHAT. HOWEVER...WINDS AND SEAS REMAIN BELOW SCA LEVELS THROUGH SATURDAY NIGHT. SCA CRITERIA SEAS ARE LIKELY SUNDAY INTO SUNDAY NIGHT WITH WINDS SHIFTING FROM SOUTHWEST TO NORTHWEST AFTER A COLD FRONT TRANSITS THE AREA. SEAS WILL LIKELY SUBSIDE BELOW SCA LEVELS MONDAY MORNING WITH GENERALLY TRANQUIL CONDITIONS PREVAILING THROUGH WEDNESDAY. && .HYDROLOGY... SOME LIGHT QPF POSSIBLE TONIGHT. AS FOR SAT THROUGH SUNDAY NIGHT... CAN EXPECT AREAL QPF OF 1/4 TO 1/2 INCH. LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH ANY HEAVIER CONVECTION. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 10, 3:49 AM EDT, 21 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 349 AM EDT FRI JUN 10 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-110800- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 349 AM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-110800- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 349 AM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jun 11, 1:11 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
111 AM EDT SAT JUN 11 2011
NJZ105>108-110600-
EASTERN ESSEX-EASTERN UNION-WESTERN ESSEX-WESTERN UNION-
111 AM EDT SAT JUN 11 2011
...STRONG THUNDERSTORM WILL IMPACT SOUTHERN ESSEX AND UNION
COUNTIES...
AT 110 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WATCHUNG...OR NEAR NORTH PLAINFIELD...AND
MOVING EAST AT 20 MPH.
THIS STORM WILL BE...
NEAR SUMMIT BY 130 AM.
NEAR CLARK BY 135 AM.
NEAR UNION BY 145 AM.
NEAR ELIZABETH BY 155 AM.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4074 7437 4077 7419 4064 7419 4059 7421
4059 7424 4058 7430 4059 7431 4058 7440
4059 7446 4063 7441 4065 7441 4064 7445
4067 7446The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:39 PM EDT | Small Craft Advisory | OKX | 11 hr | |
| Jun 11, 3:32 PM EDT | Marine Dense Fog Advisory | OKX | 4 hr | |
| Jun 11, 7:17 PM EDT | Coastal Flood Statement | OKX | Bronx, Nassau, Queens, Suffolk, Westchester | 3 hr |
Nearby
Special Weather Statements in New Jersey, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.